Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 1999, 4:00 PM MDT for Banner County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1999, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 14, 1999, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM MDT | Hail 0.75 | Harrisburg, NE | 3/4 inch hail reported 9 miles northeast of Harrisburg, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM MDT, 1 hour 30 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT MON JUN 14 1999 OMEGA BLOCK PATTERN TO PERSIST OVER NOAM FEEDING COOL NORTHWEST FLOW OVER SOUTHEAST WY AND THE NEBRASKA PANHANDLE THROUGH FRIDAY. SHORT WAVES TO CONTINUE CYCLING THROUGH THIS FLOW TO PERIODICALLY ENHANCE INSTABILITIES AND ASSOCIATED CONVECTION OVER THE CWA. LEADING SHORT WAVE MOVING SOUTHEAST OUT OF MT THIS AM TO OVERSPREAD THE CWA THIS AFTERNOON/EVENING. CAPES FROM AROUND 1500 TO 2200 J/KG...ESPECIALLY NEAR NEBRASKA BORDER INTO THE PANHANDLE WITH LIS FROM -4 TO -6 OVER THE CWA THIS AFTERNOON WITH A LOW SHEAR PROFILE. THUS EXPECT THE MAIN THREAT TO BE HAIL FROM PM STORMS. MOIST SURFACE FLOW TO ALSO PERSIST OVER THE AREA. THUS WILL CONTINUE LIKELY POPS FOR EVENING CONVECTION BECOMING MAINLY LIGHT RAIN AFTER MIDNIGHT ALONG WITH AREAS OF FOG EAST OF THE LARAMIE RANGE. EXPECT A REPEAT PERFORMANCE FOR DIURNALLY TRENDED CONVECTION TUESDAY AFTERNOON WITH TEMPERATURES REMAINING COOLER THAN NORMAL FOR THIS TIME OF YEAR. DAY TWO OUTLOOK SHIFTS POTENTIAL FOR SEVERE SOUTH OF THE CYS CWA AND LOOK GOOD IN VIEW OF COOL CLOUD COVERED SURFACE LAYER. WILL ALSO CONTINUE SCATTERED DIURNALLY TRENDED POPS WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES THROUGH THURSDAY. THEN EXPECT THE UPPER RIDGE TO EASE EASTWARD INTO WY AS THE WESTERN UPPER LOW EASES ONSHORE PACIFIC NORTHWEST. THUS EXPECT EXPECT SOME DRYING OVER WY AND WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED MTNS AND EAST END OF THE STATE FRIDAY AND SAT ALONG WITH A RETURN TO MORE SEASONAL TEMPERATURES. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Special weather statement, Jun 14, 10:50 AM MDT, 5 hours 10 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-152300- SEVERE WEATHER OUTLOOK...CORRECTED SPELLING NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT MON JUN 14 1999 THE SEVERE WEATHER POTENTIAL IN THE CHEYENNE WARNING AREA IS LOW TODAY. THE AIR MASS OVER THE CHEYENNE COUNTY WARNING AREA WILL BE COOLER AND LESS UNSTABLE THAN YESTERDAY. THEREFORE...THE AFTERNOON AND EVENING THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. THE STEERING FLOW ALOFT REMAINS WEAK SO STORM WILL BE SLOW MOVING. THEREFORE...THE MAIN THREAT FROM PM STORMS TODAY WILL BE THE POTENTIAL FOR HEAVY RAIN. AREAS OF THE WESTERN NEBRASKA PANHANDLE THAT HAD FLOOD PROBLEMS IN LOW LYING AREAS YESTERDAY WILL HAVE TO BE MONITORED AGAIN LATER IN THE DAY. SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON. WCJIN-WYSE-WYNE PAL
Special weather statement, Jun 14, 10:58 AM MDT, 5 hours 2 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-152300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1058 AM MDT MON JUN 14 1999 THE SEVERE WEATHER POTENTIAL IN THE CHEYENNE WARNING AREA IS LOW TODAY. THE AIR MASS OVER THE CHEYENNE COUNTY WARNING AREA WILL BE COOLER AND LESS UNSTABLE THAN YESTERDAY. THEREFORE...THE AFTERNOON AND EVENING THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. THE STEARING FLOW ALOFT REMAINS WEAK SO STORM WILL BE SLOW MOVING. THEREFORE...THE MAIN THREAT FROM PM STORMS TODAY WILL BE THE POTENTIAL FOR HEAVY RAIN. AREAS OF THE WESTERN NEBRASKA PANHANDLE THAT HAD FLOOD PROBLEMS IN LOW LYING AREAS YESTERDAY WILL HAVE TO BE MONITORED AGAIN LATER IN THE DAY. SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON. WCJIN-WYSE-WYNE PAL
Special weather statement, Jun 14, 3:48 PM MDT, 12 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 12 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 12 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 12 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUN 14 1999 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN... PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN/DAUGHERTY
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 32 min |
| Jun 14, 2:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jun 14, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.